Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 4, 2013Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2013, 7:27 PM EDT for Toombs County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2013, 7:27 PM EDT (23:27 UTC)
Expired
Aug 4, 2013, 8:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS82 KFFC 042327
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT SUN AUG 4 2013

GAZ112-113-050000-
727 PM EDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 800 PM EDT...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KIBBEE...MOVING SOUTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS AND MONTGOMERY COUNTIES...INCLUDING
AREAS AROUND KIBBEE...TARRYTOWN...NORMANTOWN...HIGGSTON...VIDALIA...
CENTER...LYONS...SANTA CLAUS...PONDEROSA...OHOOPEE...NEW BRANCH AND
JOHNSON CORNER. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3202 8220 3201 8221 3227 8261 3233 8256
      3235 8241 3232 8236 3229 8235 3230 8227
      3231 8226 3229 8222 3222 8220 3218 8218
TIME...MOT...LOC 2327Z 303DEG 21KT 3229 8247

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:15 PM EDT, 12 minutes earlier.

Area forecast discussion, Aug 4, 7:15 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT SUN AUG 4 2013

.PREV DISCUSSION... /ISSUED 347 PM EDT SUN AUG 4 2013/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
THROUGH THE SHORT TERM...OVERALL SYNOPTIC SETUP KEEPS NORTHWEST FLOW
ALOFT OVER THE SOUTHEAST AS UPPER HIGH PRESSURE RIDGE OVER THE
SOUTHERN PLAINS WEAKENS INTO EARLY WEEK.  SHOWERS AND THUNDERSTORMS
ALREADY FIRING TODAY ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE
CWA WITH POORLY DEFINED SURFACE BOUNDARY DRAPED ACROSS THE AREA.
WITH LITTLE INSTABILITY NORTH OF THE BOUNDARY...HAVE KEPT POPS TO A
MINIMUM ACROSS MUCH OF THE AREA...WITH ONLY SLIGHT CHANCE TO CHANCE
POPS ACROSS THE LOWER PORTION OF THE CWA.

ALTHOUGH THE BOUNDARY REMAINS POSITIONED ACROSS THE FAR SOUTHERN CWA
OR FARTHER SOUTH FOR MONDAY...NORTHWEST FLOW USHERS A SHORTWAVE INTO
THE AREA...PROVIDING A SOURCE FOR MORE WIDESPREAD CONVECTION. STILL
EXPECT MAJORITY OF THE CONVECTION TO BE IN THE FAR SOUTHERN
CWA...AND HAVE CONTINUED WITH GENERALLY CHANCE POPS ACROSS THE AREA.
SEVERAL MODELS INDICATING PRECIP ACTIVITY COULD DEVELOP MONDAY NIGHT
AND PERSIST INTO THE EARLY TUESDAY MORNING HOURS ACROSS PORTIONS OF
NORTH GEORGIA...ESPECIALLY THE NORTH GEORGIA MOUNTAINS. AS A
RESULT...WAS PROBABLY A LITTLE LIBERAL...BUT HAVE CONTINUED SLIGHT
CHANCE POPS IN THE NORTHERN TWO-THIRDS OF THE AREA INTO TUESDAY
MORNING.

AMPLE CLOUD COVER AND THE SLIGHT WESTWARD MOVEMENT OF THE
WEAKENING RIDGE WILL ALLOW HIGH TEMPERATURES TO BE SLIGHTLY COOLER
MONDAY. HAVE GENERALLY GONE WITH A MODEL BLEND FOR
TEMPERATURES...AND EXPECT LOWS LARGELY IN THE 60S FOR MONDAY
MORNING...AND A RETURN TO THE LOW 70S FOR TUESDAY MORNING.

31

LONG TERM /TUESDAY THROUGH SUNDAY/...
LONG TERM PATTERN REMAINS BASICALLY THE SAME. GENERAL LONG WAVE
TROUGH OVER THE EAST WILL KEEP A SERIES OF SOUTHEASTWARD MOVING
SHORT WAVES AFFECTING THE CWA DURING THE PERIOD. CURRENT POPS
LOOK OKAY. HAVE ADJUSTED THE MAX TEMPERATURES UP A LITTLE MORE
TOWARD THE UPPER 80S NORTH TO LOWER 90S SOUTH. ALTHOUGH THIS COULD
BE TRICKY DUE TO VARYING AMOUNTS OF CLOUDS AND CONVECTION
EXPECTED. HAVE INCLUDED PREVIOUS DISCUSSION BELOW.

41

PREVIOUS DISCUSSION...
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
A STALLED FRONTAL BOUNDARY WILL PROVIDE UNSETTLED WEATHER ACROSS THE
CWFA FOR THE FIRST HALF OF NEXT WEEK.

THE STATIONARY BOUNDARY REMAINS ACROSS THE SOUTHERN CWFA THROUGH
WEDNESDAY. SEVERAL WAVES OF SURFACE LOW PRESSURE/UPPER LEVEL
DISTURBANCES WILL INTERACT WITH THE FRONT...BRINGING PERIODS OF
SHOWERS AND THUNDERSTORMS TO THE REGION. DO THINK THE WEAK BOUNDARY
WILL SERVE TO FOCUS CONVECTION TUESDAY AND WEDNESDAY...BUT THE MID
LEVEL SHORTWAVES COLD PROVIDE MORE BROAD SCALE LIFT. WITH THE
MOIST/UNSTABLE ATMOSPHERE IN PLACE...THINK SCT CONVECTION IS LIKELY
ACROSS THE ENTIRE CWFA AT THIS TIME. LATER SHIFTS MAY BE ABLE TO
DISCERN/BETTER TIME THE SHORTWAVES AND ADJUST POPS ACCORDINGLY.
CONVECTION MAY NOT ENTIRELY BE DIURNAL IN NATURE...SO WILL LEAVE IN
ISO/SCT POPS IN THE FORECAST DURING THE OVERNIGHT HOURS.

THE STATIONARY BOUNDARY SHOULD BECOME DIFFUSE BY THURSDAY.
HOWEVER...WITH HIGH PRESSURE OFF THE EASTERN SEABOARD AND SOUTHERLY
FLOW BRINGING ABUNDANT MOISTURE NORTHWARD FROM THE GULF...SCT
DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE THURSDAY INTO FRIDAY.
THE NEXT COLD FRONT WILL DIP SOUTH TOWARDS THE CWFA BY SATURDAY OR
SUNDAY. MODELS ARE PROGGING THIS BOUNDARY TO STALL ACROSS NORTHERN
GA AT THIS TIME.

NLISTEMAA

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS OVERNIGHT EXCEPT TO PATCHY MVFR VSBYS DUE TO FOG/HAZE
TOWARD MORNING. SURFACE WINDS NNW 6 KTS OR LESS OR LIGHT AND VARIABLE
FOR THE OVERNIGHT. WIND SHIFT TO THE NNE FOR ATL AROUND 12Z AND
THEN THE WIND DIRECTION WILL BE A DIFFICULT FORECAST DURING THE
DAY FOR WHICH SIDE OF N THE WIND WILL BE. THUNDERSTORMS POSSIBLE
MONDAY BUT TOO LOW CONFIDENCE TO PUT IN TAFS.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE FOR WIND SHIFT AROUND 12Z.
HIGH CONFIDENCE ALL OTHER ELEMENTS FOR THE OVERNIGHT.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  87  71  86 /   5  20  20  30
ATLANTA         71  87  72  86 /   5  20  20  30
BLAIRSVILLE     63  82  66  81 /   5  20  20  30
CARTERSVILLE    67  89  68  87 /   5  20  20  30
COLUMBUS        73  93  74  91 /  10  20  20  40
GAINESVILLE     70  85  70  83 /   5  20  20  30
MACON           71  91  72  90 /  10  20  20  30
ROME            66  89  68  89 /   5  20  20  30
PEACHTREE CITY  68  88  70  87 /   5  20  20  30
VIDALIA         74  91  74  90 /  30  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....DEESE
AVIATION...BDL
Hazardous weather outlook, Aug 4, 7:52 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 AM EDT SUN AUG 4 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
752 AM EDT SUN AUG 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
CENTRAL AND SOUTHERN GEORGIA THIS AFTERNOON AND EVENING. ANY
THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL... WIND GUSTS TO 40 MPH AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THURSDAY.
THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 4, 2:34 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN AUG 4 2013

GAZ091-041900-
234 PM EDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MARION
COUNTY UNTIL 300 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRANTLEY...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION COUNTY...INCLUDING AREAS AROUND
OAKLAND...BRANTLEY...ZELLOBEE...TAZEWELL...BUENA VISTA...
DRANEVILLE...PUTNAM AND DOYLE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3231 8466 3241 8466 3249 8455 3236 8439
      3230 8439 3230 8441 3223 8441 3223 8443
      3218 8442 3213 8444 3213 8450
TIME...MOT...LOC 1834Z 319DEG 13KT 3236 8456
Special weather statement, Aug 4, 4:03 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT SUN AUG 4 2013

GAZ105-042030-
403 PM EDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DOOLY
COUNTY UNTIL 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BYROMVILLE...MOVING SOUTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DOOLY COUNTY...INCLUDING AREAS AROUND FLINT
RIVER WMA...DOOLING...BYROMVILLE...LILLY...PINEHURST...RICHWOOD...
TIPPETTVILLE AND VIENNA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3203 8386 3212 8401 3215 8403 3218 8403
      3225 8396 3228 8390 3216 8361 3203 8361
      3203 8384
TIME...MOT...LOC 2003Z 300DEG 18KT 3219 8392
Special weather statement, Aug 4, 5:02 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SUN AUG 4 2013

GAZ106-108-042130-
502 PM EDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WILCOX AND
CRISP COUNTIES UNTIL 530 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOUBLE RUN...MOVING SOUTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WILCOX AND CRISP COUNTIES...INCLUDING AREAS
AROUND SEVILLE...PITTS...HATLEY...DOUBLE RUN...ROCHELLE AND
OWENSBORO. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3185 8370 3201 8360 3185 8318 3184 8318
      3184 8321 3185 8360 3181 8361
TIME...MOT...LOC 2102Z 302DEG 18KT 3189 8356
Special weather statement, Aug 4, 6:50 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT SUN AUG 4 2013

GAZ097-098-042315-
650 PM EDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN
AND LAURENS COUNTIES UNTIL 715 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MINTER...MOVING SOUTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TREUTLEN AND LAURENS COUNTIES...INCLUDING
AREAS AROUND MINTER...ORIANNA...ORLAND...ROCKLEDGE...BLACKVILLE...
BARNHILL...LOTHAIR...ZAIDEE AND SOPERTON. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3236 8241 3235 8243 3232 8263 3229 8267
      3229 8269 3242 8287 3257 8274 3253 8267
      3252 8267 3251 8263 3239 8240
TIME...MOT...LOC 2250Z 307DEG 18KT 3244 8272
Special weather statement, Aug 4, 7:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT SUN AUG 4 2013

GAZ112-113-050000-
727 PM EDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 800 PM EDT...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KIBBEE...MOVING SOUTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS AND MONTGOMERY COUNTIES...INCLUDING
AREAS AROUND KIBBEE...TARRYTOWN...NORMANTOWN...HIGGSTON...VIDALIA...
CENTER...LYONS...SANTA CLAUS...PONDEROSA...OHOOPEE...NEW BRANCH AND
JOHNSON CORNER. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3202 8220 3201 8221 3227 8261 3233 8256
      3235 8241 3232 8236 3229 8235 3230 8227
      3231 8226 3229 8222 3222 8220 3218 8218
TIME...MOT...LOC 2327Z 303DEG 21KT 3229 8247

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:34 PM EDTSpecial Weather StatementFFCMarion26 min
Aug 4, 4:03 PM EDTSpecial Weather StatementFFCDooly27 min
Aug 4, 5:02 PM EDTSpecial Weather StatementFFCWilcox28 min
Aug 4, 6:50 PM EDTSpecial Weather StatementFFCTreutlen25 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.